MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL TRAY FIXED CEMENTED SIZE 4 L; KNEE CEMENTED TIBIAL TRAY

MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL TRAY FIXED CEMENTED SIZE 4 L; KNEE CEMENTED TIBIAL TRAY
Catalog Number 02.07.1204L
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/23/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 30 august 2023: lot 2005039: (b)(4) items manufactured and released on 16-sep-2020.Expiration date: 2025-09-06.No anomalies found related to the problem.To date, all the items of the same lot have been sold without any similar reported event in the period of review.Visual inspection performed by r&d project manager: from visual inspection of the explanted components returned for investigation, no anomalies that could have played a role in the event can be noted.No residual cement can be noted on the tibial and femoral component.Uhmwpe tibial insert turned into yellow in some portions.This is something already experienced and deeply analyzed in medacta and this is something that affects only the external surfaces of the insert and not related to abnormal oxidation of the liner.From visual inspection, there is no evidence that the event is related to a faulty device.Clinical evaluation performed by medical affairs department: 3 years after primary tka, the tibial plateau has a significant medial subsidence, which compromised the proximal tibial bone.We cannot determine the causes for this adverse event, but there is no reason to suspect a faulty device.The postoperative radiograph shows that the contact between the tibial baseplate and the tibial bone was suboptimal, but we have no indication as to what led to this situation, and we cannot tell if this was relevant for the final outcome.
 
Event or Problem Description
Revision surgery at 2 years and 8 months post primary for tibial tray subsidence.

Brand Name
GMK-SPHERE TIBIAL TRAY FIXED CEMENTED SIZE 4 L
Common Device Name
KNEE CEMENTED TIBIAL TRAY
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key17798744
Report Number3005180920-2023-00726
Device Sequence Number15210906
Product Code JWH
UDI-Device Identifier07630030819902
UDI-Public07630030819902
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K090988
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/06/2025
Device Catalogue Number02.07.1204L
Device Lot Number2005039
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/15/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2023
Initial Report FDA Received Date09/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/16/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexMale
Patient Weight70 KG
Patient EthnicityNon Hispanic
Patient RaceWhite